Patient Comments: Flu Vaccine (Flu Shot) - Experience

Please describe your experience with the flu shot.

Comment from: susan h., 55-64 Female (Caregiver) Published: November 11

I have had the flu vaccine for 20 years. I never once felt it could harm me. This year I have had continued joint pain and low energy since receiving the vaccine on October 1, 2015. Pain in neck, hips, and back and my usual mild arthritis in my fingers have increased severely, to the point I am taking anti-inflammatory medicines.

Was this comment helpful?Yes
Comment from: gonenorths, 65-74 Female (Patient) Published: November 11

I am 70 and my husband is 80. We had our flu and pneumonia shots two weeks ago on the same day. He got sick about 5 days later, sweats, nausea, head congestion, and weakness. On week two I got ill. It started with incredible weakness. I couldn't stay awake. Then I had sweats and fever and now coughing. I feel very dizzy and weak. I am never sick. I don't know if I should go to the emergency or my doctor. We have our flu shots every year and have had no side effects before. This is our first Prevnar 13 shot.

Was this comment helpful?Yes
Comment from: mae48, 65-74 Female (Caregiver) Published: November 11

My husband had his flu shot on November 2, 2015, the first one he has ever had. By 4 pm his right ear started swelling and became red. In checking his temperature at 6:30 pm it was 103. We went to the emergency room (ER) and they gave him Benadryl for the swollen ear. By the next morning, his forehead and side of face were swollen so we went back to the ER with a temperature of 103 again. They gave him a shot, and a prescription for Benadryl and an antibiotic. The next morning his eyelids and left ear were swollen and red. I took him to the ER in another hospital where they determined the swelling was caused from the flu shot and told him to never get it again.

Was this comment helpful?Yes
Comment from: Saggy, 65-74 Female (Patient) Published: November 11

I had flu jab 17th October. I almost skipped into the health center. My arm was sore almost immediately but this went off quickly and I felt fine the rest of the day. Within a week I was having tremendous neck, back and shoulder pains. Giddy and so fatigued that I struggled to do anything much. Had physio for neck and shoulder problems. I have had a lot of the symptoms that others have reported here and still feel so weak and weary. It is my nature to ask myself if I am imagining all this, if I am, that makes me a masochist. Will this feeling ever go away! I should have known better than to have had the jab at all after previously having a different kind of reaction to the shingles jab.

Was this comment helpful?Yes
Comment from: Jello, Female (Patient) Published: November 05

I got my flu shot on November 2nd early in the morning. Not long after, my stomach began aching much the same way an ulcer does. Then by the afternoon, I began having diarrhea which has worsened. My arm is extremely sore at the injection site. I hope all this clears up in a day or two as it is very annoying having gas cramps and the back door trots. I have absolutely no appetite and am extremely thirsty.

Was this comment helpful?Yes
Comment from: Diana, 55-64 Female (Patient) Published: November 03

I received this year's flu shot on Sunday, October 25 at a clinic in a local grocery store. I started feeling sick the next evening with chills and nausea. By 10:00 that night I had a fever of 101 degrees. I missed work the next day, felt tired and had stomach pains which continued off and on for several days. I had similar symptoms after flu shots two years in a row in the past; the first time I attributed them to food poisoning and went to the emergency room. I stopped getting the shot after the following year when I got sick again. Last year, I tried it again and did not get sick, so got the shot once again, with the above results. I'm through with flu shots!

Was this comment helpful?Yes
Comment from: Travelgirl, 45-54 Female (Patient) Published: November 03

I received the flu shot on Wednesday. Last night, two nights later, I had extreme pain in my knee through the night. My knees are normally fine and I never get pain on them so it's not normal. I have a desk job and I do not do anything strenuous where I could have pulled a muscle. I was fine when I went to bed but woke up during the night with extreme pain in my knee. The only thing I could think of was the flu shot. I saw on this website that other people have experienced Issues and one man said he was limping.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Flu Vaccination - Side Effects Question: Did you have any side effects from your flu vaccination?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.